Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2019, 4:11 PM CDT for Bastrop County, Texas. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2019, 4:11 PM CDT (21:11 UTC)
- Expired
- Apr 6, 2019, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Bastrop County, TX
The radar
The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 4:41 PM CDT | HAIL 0.7 | 5 Ne Wyldwood, TX | REPORT OF DIME SIZE HAIL BY A WEATHER SPOTTER. |
| Apr 6, 4:42 PM CDT | HAIL 1 | 2 Nw Camp Swift, TX | REPORT OF 1 INCH HAIL SUBMITTED THROUGH SPOTTER NETWORK JUST TO THE NW OF CAMP SWIFT IN CENTRAL BASTROP COUNTY. |
| Apr 6, 4:46 PM CDT | HAIL 1 | 2 Nw Camp Swift, TX | REPORT OF 1 INCH HAIL FROM STORM SPOTTER JUST NW OF CAMP SWIFT. |
| Apr 6, 4:52 PM CDT | HAIL 0.25 | 5 Ne Wyldwood, TX | PEA SIZED HAIL REPORTED AT 1141 F.M 969 BASTROP TX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 10:35 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2408 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted.
327
WUUS54 KEWX 062111
SVREWX
TXC021-062200-
/O.NEW.KEWX.SV.W.0006.190406T2111Z-190406T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
411 PM CDT Sat Apr 6 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Central Bastrop County in south central Texas...
* Until 500 PM CDT.
* At 411 PM CDT, a severe thunderstorm was located over Cedar Creek,
or 11 miles west of Bastrop, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Bastrop, Camp Swift, Paige, Circle D-KC Estates, Cedar Creek,
Wyldwood, Phelan, Bastrop State Park, McDade, Butler and Cedar
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 2998 9750 3011 9761 3020 9750 3023 9748
3038 9729 3034 9720 3026 9708 3020 9706
TIME...MOT...LOC 2111Z 233DEG 24KT 3010 9749
HAIL...1.00IN
WIND...<50MPH
$$
RUNYEN1 follow-up statement
979
WWUS54 KEWX 062134
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
434 PM CDT Sat Apr 6 2019
TXC021-062200-
/O.CON.KEWX.SV.W.0006.000000T0000Z-190406T2200Z/
Bastrop TX-
434 PM CDT Sat Apr 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN BASTROP COUNTY...
At 433 PM CDT, a severe thunderstorm was located near Camp Swift, or
near Bastrop, moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Camp Swift, Phelan, McDade, Butler and Cedar Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3009 9736 3020 9747 3038 9729 3034 9720
3026 9708 3024 9707
TIME...MOT...LOC 2133Z 231DEG 22KT 3019 9736
HAIL...1.00IN
WIND...<50MPH
$$
RUNYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:01 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 6, 4:01 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 401 PM CDT Sat Apr 6 2019 .SHORT TERM (Tonight through Sunday Night)... There remains a small threat for severe weather and tornadoes with no significant improvements in the near storm airmass until the watch is set to expire at 6 pm. Some clearing of counties may need to be considered from the west in the next hour or two however. A tornado has not be detected or reported in our forecast area today, but a radar confirmed tornado was noted just north of Williamson County earlier this afternoon. A convergent pattern of a lifting warm front over eastern counties and a re-firing of thunderstorms along an eastward-propagating outflow boundary from western counties has resulted in locally heavy downpours of 2 to 4.5 inches over a small area of the eastern Hill Country and the eastern halves of Travis and Williamson counties. While much of the area is still waiting on the much anticipated rain pattern, the areas noted above have already become saturated to the point of resulting in some significant street flooding and some waters rising over some low water crossings. Overall, impacts have been spotty as has been the rains, However, the area between Johnson City and Taylor extending south to near San Marcos is expected to see another 1 to 3 inches of rain based on a good portion of the higher resolution model data for late tonight into midday Sunday. A few areas south of the FF watch area could see an isolated 4 inch amounts, but very little rainfall has accumulated thus far outside of the watch area. With a 90 knot upper jet streak currently diving south along the Pacific coast of Mexico, the model run to run trends are deeper and slower with the upper low, which should extend the residence time of the next round of heavy rains. Much of the HRRR runs today have shown good consistency on timing and location of what looks to be a more widespread mcs, which should cover 80 percent of the forecast area, with only areas NW of a Del Rio to Mountain Home line possibly missing out on measurable rains. The axis of heaviest rains with the next system should impact the San Antonio area from 6 am to 11 am and the Austin area from 7 am to 1 pm. This heavy rain axis should be along a N-S axis near Hwy 77 by 1 pm with decreasing chances of run-off producing rains in the early afternoon. However, the cumulative rains over the Austin metro area could lead to lingering flood impacts through as late as 3 pm. Additional rain chances are indicated into Sunday evening, but this should be mostly spotty rains associated with the elevated rap- around lifting processes from the middle and upper levels. Further wobbling and deepening of the upper low could lead to rain chances running into Monday morning, but these wrap-around rains should be much lighter or on the order of 1/4 inch or less. && .LONG TERM (Monday through Saturday)... The deeper trough moving over us this weekend will leave a dry regime and light northerly flow to promote good warming under sunny skies for Monday. Areas that have received over an inch of rain are likely to feel some of the effects of Monday afternoon humidities as the north winds are mostly expected to be less than 10 mph in the afternoon. Winds are expected to remain light Monday night, but will not factor in any chances for ground fog until we the rainfall totals for tonight into Sunday. Sunny and hot conditions develop under shortwave ridging aloft Tuesday into Wednesday. A few patches of brief morning clouds may develop Thursday morning with another mostly sunny and warm day forecast Thursday afternoon when vigorous upper low passes well to the north of the area. Later forecasts may need to consider warmer temperatures for Thursday afternoon as westerly mixing of winds aloft could be a factor. As that upper low ejects NEwd, another strong low digs into the SWrn US and brings possibly another good chance of rain for next weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 75 59 83 59 / 40 60 20 10 0 Austin Bergstrom Intl Airport 65 74 59 83 58 / 50 70 20 10 0 New Braunfels Muni Airport 65 74 57 84 58 / 60 70 10 10 0 Burnet Muni Airport 63 73 57 81 57 / 30 50 20 10 0 Del Rio Intl Airport 64 84 59 88 61 / 60 20 0 0 0 Georgetown Muni Airport 64 73 59 82 57 / 40 60 30 20 0 Hondo Muni Airport 64 78 57 86 59 / 80 50 10 - 0 San Marcos Muni Airport 65 75 58 83 58 / 60 70 20 10 0 La Grange - Fayette Regional 67 74 60 82 57 / 60 90 40 20 0 San Antonio Intl Airport 65 75 58 85 60 / 70 70 10 10 0 Stinson Muni Airport 65 76 58 85 60 / 80 70 10 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday afternoon for Bastrop-Blanco- Caldwell-Hays-Lee-Travis-Williamson. && Aviation...Huffman Short-Term/Long-Term...Oaks Public Service/Data Collection...EWilliams
Hazardous weather outlook, Apr 6, 4:31 AM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 431 AM CDT Sat Apr 6 2019 TXZ171>173-183>194-202>209-217>225-228-070945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 431 AM CDT Sat Apr 6 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms are expected today across south central Texas. Strong to severe thunderstorms are possible across most of the region, with the main severe weather threats being large hail and damaging wind gusts. Some locally heavy rainfall may also be possible north of Interstate 10. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered showers and thunderstorms are expected across most of the region Sunday. A few strong to possibly severe storms will be possible for areas generally east of a Burnet to San Antonio line. Confidence in severe weather development on Sunday continues to remain low. No hazardous weather is expected Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 6, 3:05 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
305 PM CDT Sat Apr 6 2019
TXZ173-192-062030-
Williamson TX-Travis TX-
305 PM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND
EASTERN TRAVIS COUNTIES UNTIL 330 PM CDT...
At 305 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hutto to near Coupland to near Elgin.
Movement was northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Taylor, Elgin, Granger, Hutto, Manor, Thrall, Granger Dam, Coupland,
Rices Crossing, Laneport, Hoxie, Beyarsville, Waterloo, Hare, Noack
and Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3074 9727 3046 9716 3040 9733 3042 9737
3037 9740 3034 9747 3062 9754 3078 9739
TIME...MOT...LOC 2005Z 227DEG 31KT 3059 9749 3049 9744 3037 9744
RUNYENLocal storm report, Apr 6, 3:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 5 S GRANGER 30.65N 97.44W
04/06/2019 WILLIAMSON TX LAW ENFORCEMENT
WILLIAMSON COUNTY SHERIFF TWEETED THAT PARTS
OF HWY 95 AND HWY 29 ARE SEEING RISING WATER
DUE TO THE CONTINUED HEAVY RAINFALL.
&&
AATSpecial weather statement, Apr 6, 3:31 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
331 PM CDT Sat Apr 6 2019
TXZ173-194-062100-
Williamson TX-Lee TX-
331 PM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND
NORTHWESTERN LEE COUNTIES UNTIL 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Granger Dam to 6 miles southeast of Thrall
to 8 miles east of Elgin. Movement was northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lexington, Thrall, Granger Dam, Knobb Springs, Laneport, Blue, Noack,
Hoxie, Beyarsville, Sandoval and Hare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3074 9727 3046 9715 3048 9702 3038 9698
3032 9718 3040 9733 3074 9736 3076 9733
TIME...MOT...LOC 2031Z 241DEG 27KT 3071 9727 3052 9722 3039 9724
RUNYENLocal storm report, Apr 6, 3:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD 1 S GRANGER 30.70N 97.44W
04/06/2019 WILLIAMSON TX LAW ENFORCEMENT
HWY 95 SOUTH OF GRANGER CLOSED DUE TO WATER
OVER ROADWAY.
&&
EWLocal storm report, Apr 6, 3:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 2 SSE HUTTO 30.51N 97.53W
04/06/2019 WILLIAMSON TX PUBLIC
FLOODED ROADWAY NEAR NEW HOPE CHURCH ON FM
1660.
&&
EWSpecial weather statement, Apr 6, 4:05 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 405 PM CDT Sat Apr 6 2019 TXZ193-062130- Bastrop TX- 405 PM CDT Sat Apr 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BASTROP COUNTY UNTIL 430 PM CDT... At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over Cedar Creek, or 11 miles southeast of Austin Bergstrom Int Airport, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bastrop, Camp Swift, Wyldwood, Cedar Creek, Circle D-KC Estates and Phelan. A Tornado Watch remains in effect until 600 PM CDT for south central Texas. LAT...LON 3000 9753 3010 9760 3029 9736 3016 9724 TIME...MOT...LOC 2105Z 233DEG 25KT 3009 9752 RUNYEN
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:28 PM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Apr 5, 9:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Apr 6, 9:48 AM CDT | Special Weather Statement | EWX | Lee | 42 min |
| Apr 6, 10:04 AM CDT | Special Weather Statement | EWX | Blanco | 41 min |
| Apr 6, 10:11 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 64 min |
| Apr 6, 10:55 AM CDT | Special Weather Statement | EWX | Williamson | 35 min |
| Apr 6, 11:04 AM CDT | Special Weather Statement | EWX | Edwards | 56 min |
| Apr 6, 11:23 AM CDT | Special Weather Statement | EWX | Williamson | 52 min |
| Apr 6, 11:29 AM CDT | Special Weather Statement | EWX | Blanco | 31 min |
| Apr 6, 11:45 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Apr 6, 12:01 PM CDT | Special Weather Statement | EWX | Blanco, Burnet | 59 min |
| Apr 6, 12:24 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Kendall, Llano, Travis and 1 more | 3 hr |
| Apr 6, 12:57 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Apr 6, 12:57 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 6, 12:59 PM CDT | Special Weather Statement | EWX | Burnet | 61 min |
| Apr 6, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 66 min |
| Apr 6, 2:05 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Apr 6, 2:34 PM CDT | Special Weather Statement | EWX | Williamson | 26 min |
| Apr 6, 2:38 PM CDT | River Flood Warning | EWX | Blanco | 3 hr |
| Apr 6, 2:43 PM CDT | Special Weather Statement | EWX | Williamson | 17 min |
| Apr 6, 2:54 PM CDT | Flash Flood Watch | EWX | Bastrop, Blanco, Caldwell, Hays, Lee, Travis and 1 more | 21 hr |
| Apr 6, 3:05 PM CDT | Special Weather Statement | EWX | Williamson | 25 min |
| Apr 6, 3:31 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Apr 6, 3:59 PM CDT | Tornado Warning | EWX | Lee | 13 min |
| Apr 6, 4:05 PM CDT | Special Weather Statement | EWX | Bastrop | 25 min |
| Apr 6, 4:31 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Apr 6, 4:53 PM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Apr 6, 4:57 PM CDT | Areal Flood Warning | EWX | Travis, Williamson | 108 min |
| Apr 6, 5:01 PM CDT | Special Weather Statement | EWX | Lee | 29 min |
| Apr 6, 5:32 PM CDT | Special Weather Statement | EWX | Lee | 28 min |
| Apr 6, 6:11 PM CDT | Special Weather Statement | EWX | Lee | 49 min |
| Apr 6, 6:58 PM CDT | Special Weather Statement | EWX | Williamson | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.